Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

August 4, 2019Dooly County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 4, 2019, 2:14 PM EDT for Dooly County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2019, 2:14 PM EDT (18:14 UTC)
Expired
Aug 4, 2019, 2:45 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Dooly County, GA

The radar

The Robins AFB radar (KJGX), 67 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

386 
WWUS82 KFFC 041814
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
214 PM EDT Sun Aug 4 2019
 
GAZ105-041845-
Dooly GA-
214 PM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR DOOLY COUNTY UNTIL 245 PM EDT...

At 214 PM EDT...a strong thunderstorm was over Vienna...moving east
at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Vienna, Pinehurst, Lilly, Richwood and Tippettville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3203 8391 3219 8393 3226 8361 3225 8361
      3225 8362 3224 8361 3203 8361
TIME...MOT...LOC 1814Z 265DEG 15KT 3211 8384 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 1:44 PM EDT, 30 minutes earlier.

Area forecast discussion, Aug 4, 1:44 PM EDT, 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
144 PM EDT Sun Aug 4 2019

.UPDATE...
For 18z TAFs/Aviation. See discussion below.

&&

.PREV DISCUSSION... /Issued 1121 AM EDT Sun Aug 4 2019/

UPDATE...
Adjusted POPs/WX/Temps based on latest activity/trends from radar
and satellite.

Slow-moving area of convection is continuing to drop very heavy
rain in a narrow area from Hall county to northern Oglethorpe
county. This action has been supported by what looks like a weak
MCV currently rotating (based on satellite) across Atlanta metro
area. Earlier in the Athens area, automated weather station
measured 2.76" in an hour and 3.35" storm total (~90 minutes).
Areal Flood Warning in effect for that area as localized flooding
of creeks and small streams is expected to persist for next couple
of hours but thankfully the heaviest rain axis is moving north.

Challenge for remainder of the day will be where and how much new
convective development occurs, given this morning's activity. Hi-
res short-range models obviously struggling to catch up to what
has happened so far this morning. Believe pocket of rain-cooled
stable air will affect a good portion of the area into this
afternoon, including the Atlanta metro area, thus limiting
convective development to the outer edges of the forecast area,
mainly far north GA and areas between Columbus and Macon and
points south. With all the rain and cloud cover, temperatures have
struggled to warm in spots so have made a few hourly T adjustments
for next few hours.

Please see remainder of short-term forecast (from overnight shift)
below.

DJN.83

&&

.AVIATION...
18Z Update...
Earlier morning Mesoscale Covective Vortex (MCV) continues to
drift northeast across north GA with much of the deeper convection
now occurring over South Carolina. Remnant clouds with a few -SHRA
lingering from ATL to AHN will generally result in VFR conditions.
E-NE winds around ATL likely driven by weak wake low behind precip
shield to east, but expect winds to turn more W-NW later today.
Convective redevelopment likely where better sfc heating occurs
(from CSG to MCN) through sunset. Low confidence in low clouds
impacting TAF sites overnight. Winds remains light.

//ATL Confidence...18Z Update...
Low to Medium on lower vsby and ceilings tonight.
Medium on convective redevelopment later today/tonight.
Medium to high on wind speed/direction.

DJN.83

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          86  69  88  68 /  80  30  40  40
Atlanta         84  71  87  70 /  60  20  40  40
Blairsville     81  63  81  61 /  50  40  50  30
Cartersville    87  69  89  69 /  70  40  30  30
Columbus        88  72  88  71 /  50  40  60  40
Gainesville     84  69  86  68 /  70  40  40  30
Macon           88  70  88  70 /  50  30  60  40
Rome            88  69  89  69 /  70  50  30  30
Peachtree City  85  70  88  69 /  50  20  50  40
Vidalia         90  72  91  71 /  40  40  70  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DJN.83
LONG TERM....MSS
AVIATION...DJN.83
Hazardous weather outlook, Aug 4, 8:35 AM EDT, 5 hours 39 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
835 AM EDT Sun Aug 4 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050800-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
835 AM EDT Sun Aug 4 2019

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...Today and Tonight...

Showers and scattered thunderstorms will continue to affect portions
of north and central Georgia this morning. Locally heavy rain and
cloud to ground lightning will be the main threats.

This afternoon, additional showers and thunderstorms are expected to
redevelop across the area. Some storms could be strong to severe
with lightning, strong wind gusts, and heavy rain that could lead to
localized flash flooding, the primary threats.

Areas of fog are possible tonight as light winds interact with a wet
conditions near the surface. Visibilities may be less than 1/2 mile
at times, resulting in more difficult driving conditions.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered to numerous thunderstorms are expected to continue each
afternoon and evening through the rest of the week. A few storms
could become strong to severe with gusty winds, heavy rain, and
frequent cloud to ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight, but spotter
are encouraged to report unusual storm activity to NWS Peachtree
City.

In the hours before

Special weather statement, Aug 4, 9:33 AM EDT, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
933 AM EDT Sun Aug 4 2019

GAZ014-022-023-025-027-034>039-047-049-041430-
Wilkes GA-Morgan GA-Dawson GA-Walton GA-Forsyth GA-Gwinnett GA-
Madison GA-Hall GA-Jackson GA-Barrow GA-Oglethorpe GA-Clarke GA-
Oconee GA-
933 AM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR WILKES...NORTHERN MORGAN...
SOUTHEASTERN DAWSON...NORTHEASTERN WALTON...EASTERN FORSYTH...
NORTHEASTERN GWINNETT...MADISON...SOUTHERN HALL...JACKSON...BARROW...
OGLETHORPE...CLARKE AND OCONEE COUNTIES UNTIL 1030 AM EDT...

At 931 AM EDT...a line of showers and thunderstorms extended from
Lake Lanier Islands to Bostwick and Washington, moving north at 10
mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding,
           especially in poor drainage areas, and rising water on
           creeks and streams.

Some locations in the path of these storms include
Gainesville, Winder, Monroe, Jefferson, Commerce, Cumming,
Washington, Watkinsville, Dawsonville, Danielsville, Lexington,
Athens, Sugar Hill, Suwanee, Buford, Braselton, Auburn, Flowery
Branch, Dacula and Oakwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3370 8293 3373 8295 3370 8299 3371 8306
      3370 8312 3376 8328 3373 8330 3370 8340
      3367 8338 3366 8345 3413 8418 3447 8410
      3421 8352 3412 8305 3403 8293 3401 8294
      3398 8286 3399 8265 3387 8261 3373 8261
TIME...MOT...LOC 1331Z 168DEG 10KT 3421 8406 3387 8353 3380 8271
Special weather statement, Aug 4, 10:30 AM EDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1030 AM EDT Sun Aug 4 2019

GAZ014-022>025-027-034>039-041530-
Wilkes GA-Madison GA-Hall GA-Banks GA-Jackson GA-Dawson GA-Barrow GA-
Forsyth GA-Gwinnett GA-Oglethorpe GA-Clarke GA-Oconee GA-
1030 AM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILKES...MADISON...
HALL...SOUTHERN BANKS...JACKSON...SOUTHEASTERN DAWSON...BARROW...
NORTHEASTERN FORSYTH...NORTHEASTERN GWINNETT...OGLETHORPE...CLARKE
AND OCONEE COUNTIES UNTIL 1130 AM EDT...

At 1027 AM EDT...a line of showers thunderstorms with very heavy
rain extended from near Cumming to Athens and Tignall, moving north
at 15 mph.

  HAZARD...Very heavy rain.

  IMPACT...Very heavy rain, up to 2 inches per hour, will cause
           street flooding and rising water on creeks and streams.

Some locations in the path of these storms include
Gainesville, Winder, Jefferson, Commerce, Watkinsville, Homer,
Danielsville, Lexington, Athens, Buford, Braselton, Auburn, Flowery
Branch, Oakwood, Lula, Statham, Maysville, Arcade, Nicholson and
Hoschton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3379 8258 3382 8353 3388 8358 3391 8371
      3424 8410 3444 8402 3442 8398 3447 8393
      3447 8388 3426 8334 3424 8334 3425 8332
      3422 8308 3421 8309 3417 8310 3401 8293
      3397 8278 3399 8265 3386 8261 3387 8257
TIME...MOT...LOC 1427Z 184DEG 11KT 3427 8403 3400 8345 3387 8266
Special weather statement, Aug 4, 11:12 AM EDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1112 AM EDT Sun Aug 4 2019

GAZ023>025-027-041615-
Madison GA-Hall GA-Banks GA-Jackson GA-
1112 AM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MADISON...EASTERN HALL...
BANKS AND JACKSON COUNTIES UNTIL 1215 PM EDT...

At 1110 AM EDT...showers and thunderstorms, with very heavy rain
extended from around Gainesville to Jefferson and Danielsville,
moving northeast at 15 mph.

  HAZARD...Very heavy rain.

  IMPACT...Very heavy rain will cause street flooding and rising
           water on creeks and streams.

Some locations in the path of these storms include
Gainesville, Jefferson, Commerce, Homer, Danielsville, Lula,
Maysville, Arcade, Nicholson, Pendergrass, Ila, Gillsville, Talmo,
Candler, Pocataligo, Peach State Speedway, Pinefield Crossroads,
Apple Valley, Neese and Hollingsworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3443 8361 3449 8354 3447 8342 3444 8339
      3432 8339 3427 8334 3424 8334 3426 8330
      3424 8324 3424 8317 3427 8312 3423 8308
      3408 8322 3400 8355 3403 8356 3426 8384
      3450 8374 3450 8367
TIME...MOT...LOC 1510Z 214DEG 14KT 3437 8376 3417 8351 3415 8326
Special weather statement, Aug 4, 12:24 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1224 PM EDT Sun Aug 4 2019

GAZ015-016-023-041730-
Hall GA-White GA-Lumpkin GA-
1224 PM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALL...WHITE AND
SOUTHEASTERN LUMPKIN COUNTIES UNTIL 130 PM EDT...

At 1223 PM EDT...a line of showers and thunderstorms with very heavy
rain extended from Leaf to near Clermont and Lula, moving north at
10 mph.

  HAZARD...Very heavy rain.

  IMPACT...Very heavy rain will cause street flooding and rising
           water on creeks and streams.

Some locations in the path of these storms include
Gainesville, Cleveland, Lula, Clermont, Helen, Unicoi State Park,
Whitley Gap Shelter, Robertstown, Mossy Creek, Camp Coleman Lake,
Leaf, Garland, Smithgall Woods Conservation Are, Sautee, Qualatchee
Lake and Anna Ruby Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3476 8370 3468 8364 3465 8366 3462 8364
      3458 8364 3455 8362 3453 8363 3451 8367
      3443 8362 3440 8366 3438 8366 3430 8383
      3448 8392 3471 8387
TIME...MOT...LOC 1623Z 159DEG 7KT 3459 8367 3443 8377 3434 8373
Special weather statement, Aug 4, 2:13 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
213 PM EDT Sun Aug 4 2019

GAZ086-041830-
Emanuel GA-
213 PM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EMANUEL COUNTY UNTIL 230
PM EDT...

At 213 PM EDT...a strong thunderstorm was over Stillmore, or 8 miles
west of Metter...moving southeast at 30 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Stillmore and Oak Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3248 8218 3243 8219 3236 8225 3235 8225
      3235 8224 3232 8223 3231 8224 3236 8233
      3253 8224 3251 8216
TIME...MOT...LOC 1813Z 294DEG 26KT 3242 8221

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 4, 2:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
214 PM EDT Sun Aug 4 2019

GAZ105-041845-
Dooly GA-
214 PM EDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR DOOLY COUNTY UNTIL 245 PM EDT...

At 214 PM EDT...a strong thunderstorm was over Vienna...moving east
at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Vienna, Pinehurst, Lilly, Richwood and Tippettville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3203 8391 3219 8393 3226 8361 3225 8361
      3225 8362 3224 8361 3203 8361
TIME...MOT...LOC 1814Z 265DEG 15KT 3211 8384

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:53 PM EDTSpecial Weather StatementFFCRockdale37 min
Aug 4, 6:03 AM EDTSpecial Weather StatementFFCPaulding27 min
Aug 4, 9:33 AM EDTSpecial Weather StatementFFCBarrow, Clarke, Forsyth, Hall, Jackson, Madison and 3 more57 min
Aug 4, 10:30 AM EDTSpecial Weather StatementFFCBarrow, Clarke, Hall, Jackson, Madison, Oconee and 1 more60 min
Aug 4, 11:02 AM EDTAreal Flood WarningFFCClarke, Morgan, Oconee, Oglethorpe, Walton4 hr
Aug 4, 11:12 AM EDTSpecial Weather StatementFFCBanks, Jackson, Madison63 min
Aug 4, 12:07 PM EDTAreal Flood WarningFFCBanks, Barrow, Hall, Jackson, Madison4 hr
Aug 4, 12:24 PM EDTSpecial Weather StatementFFCHall, White66 min
Aug 4, 2:13 PM EDTSpecial Weather StatementFFCCandler17 min
Aug 4, 2:54 PM EDTSpecial Weather StatementFFCToombs36 min
Aug 4, 3:08 PM EDTSpecial Weather StatementFFCJohnson, Washington37 min
Aug 4, 3:16 PM EDTSpecial Weather StatementFFCDawson29 min
Aug 4, 3:51 PM EDTSpecial Weather StatementFFCJohnson24 min
Aug 4, 3:58 PM EDTSpecial Weather StatementFFCLaurens32 min
Aug 4, 4:00 PM EDTSpecial Weather StatementFFCTelfair30 min
Aug 4, 4:04 PM EDTSpecial Weather StatementFFCGilmer26 min
Aug 4, 4:16 PM EDTSpecial Weather StatementFFCEmanuel29 min
Aug 4, 5:07 PM EDTSpecial Weather StatementFFCMontgomery, Toombs23 min
Aug 4, 5:35 PM EDTSpecial Weather StatementFFCMontgomery, Toombs40 min
Aug 4, 5:42 PM EDTSpecial Weather StatementFFCTaliaferro, Warren33 min
Aug 4, 7:43 PM EDTSpecial Weather StatementFFCWhitfield32 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.